Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Took overdose of panadeines. Experiencing cough and fluttering in heart. Any complication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
Hi I took an overdose of panadeines yesterday know I am experiencing a futtering heart and everytime it futters I cough what can that be? I have had a heart attack about 4 years ago I take overdoses of panadeines regularly but never had this reaction before only took 16 tablets
Posted Sat, 9 Mar 2013 in Drug Abuse
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the question,
Panadeine is a drug that contains paracetamol and codeine phosphate is core constituents. taking excessive doses of this drug could have very negative consequences on other key body organs such as the liver and the kidneys. Acute liver failure could results from this with very acute fatal consequences.
The maximum number of panadeine tablets to be taken per day is 8. Panadeine might not work well in some patients who take it alongside alcohol or other drugs. It could be worth concerting with your history of heart disease, excess panadeine has not been described to have direct effects on the heart. It causes heart burn in some patients. However, it could be worth while visiting the emergency room for a physical examination and electrocardiogramme to be done to ascertain what is going on. Drinking much water however could be sufficient in flushing out the excess quantities of panadeine from your body. Other pain control techniques like ice packs, massage could help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor